MAUDE Adverse Event Report: ANIMAS LLC ONETOUCHPING GLUCOSEMGMTSYSTEM; INSULIN INFUSION PUMP

ANIMAS LLC ONETOUCHPING GLUCOSEMGMTSYSTEM; INSULIN INFUSION PUMP
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Hyperglycemia (1905); Urinary Frequency / Polyuria (2275); Polydipsia (2604)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned to animas for evaluation.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.This report is made under the requirements of the medical device reporting regulations and does not constitute an admission on the part of animas of any deficiency in the performance of the device.
 
Event or Problem Description
On (b)(6) 2018, a reporter contacted animas alleging that a patient had experienced a hyperglycemic event while on the pump.The reporter stated that the patient had a blood glucose of 487 mg/dl with symptoms of excess thirst and urination.The patient did not receive any treatment above and beyond the normal course of diabetes management.The reporter reviewed the pump with a customer technical support representative and found no mechanical failure of the pump.The reporter stated that the delivered boluses were being manually calculated.This complaint is being reported based on the allegation that the patient experienced a hyperglycemic event as a result of use error of the device.

Brand Name
ONETOUCHPING GLUCOSEMGMTSYSTEM
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS LLC
965 chesterbrook blvd
wayne PA 19087
MDR Report Key7850171
Report Number2531779-2018-16122
Device Sequence Number19287473
Product Code LZG
UDI-Device Identifier10840406101058
UDI-Public10840406101058
Combination Product (Y/N)Y
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K080639
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Device Age12 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2018
Initial Report FDA Received Date09/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age4 YR